Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 23, NWS Albuquerque, NM

April 15, 2011

NWS Albuquerque, NM issued this wind advisory at Apr 15, 2011, 4:11 AM MDT. It took effect at Apr 15, 2011, 6:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 4:11 AM MDT (10:11 UTC)
In effect from
Apr 15, 2011, 6:00 AM MDT
Expired
Apr 15, 2011, 4:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS75 KABQ 151011
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 AM MDT FRI APR 15 2011

...WINDY CONDITIONS TO CONTINUE IN THE NORTHEASTERN PLAINS OF NEW
MEXICO...

.A STRONG SURFACE PRESSURE GRADIENT WILL LINGER AS A POTENT LOW
PRESSURE SYSTEM CONTINUES TO EXIT WELL EAST OF NEW MEXICO. WHILE
WINDS ALOFT ARE SLOWLY DECREASING IN SPEED...WINDY CONDITIONS ARE
EXPECTED TO PERSIST THROUGH THE MORNING AND INTO THE MID AFTERNOON.
SUSTAINED NORTH NORTHWEST WINDS BETWEEN 25 AND 40 MPH WILL BE
COMMON WITH OCCASIONAL GUSTS TO 45 AND 55 MPH. THE STRONGEST WINDS
WILL BE FOUND ALONG THE TEXAS BORDER.

NMZ530-151800-
/O.NEW.KABQ.WI.Y.0023.110415T1200Z-110415T2200Z/
UNION COUNTY-
411 AM MDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* LOCATION...UNION COUNTY PLAINS WITHIN NORTHEASTERN NEW MEXICO.
  STRONGEST WINDS WILL BE FOUND ALONG THE TEXAS BORDER. 

* WINDS...SUSTAINED BETWEEN 25 AND 40 MPH WITH OCCASIONAL GUSTS TO
  45 AND 55 MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE MORNING AND INTO
  THE EARLY AFTERNOON. BY MID AFTERNOON WINDS WILL BE DECREASING
  WITH LOWER SPEEDS OF 15 TO 30 MPH EXPECTED BY THE LATE
  AFTERNOON.

* VISIBILITY...LOCALIZED REDUCTIONS DOWN TO 2 MILES WILL BE
  POSSIBLE IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE COMMON ALONG WEST TO
  EAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 56 AND STATE ROUTE 456.
  LOCALIZED AREAS OF BLOWING DUST WILL BE COMMON NEAR RECENTLY
  PLOWED FIELDS AND OTHER DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

52
2 follow-up statements
179 
WWUS75 KABQ 151722
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1122 AM MDT FRI APR 15 2011

...WINDY CONDITIONS TO CONTINUE UNTIL LATE AFTERNOON IN UNION
COUNTY...

.STRONG NORTH AND NORTHWEST WINDS WILL PERSIST ACROSS THE NORTHEAST
CORNER OF NEW MEXICO UNTIL LATE THIS AFTERNOON. A POTENT LOW
PRESSURE SYSTEM SLOWLY EXITING EASTWARD INTO THE GREAT PLAINS WILL
CAUSE STRONG WINDS ALOFT AND A STRONG SURFACE PRESSURE GRADIENT TO
LINGER OVER NORTHEAST NEW MEXICO UNTIL THEN. WIND SPEEDS WILL
PEAK ALONG NEW MEXICOS EASTERN BORDER WITH TEXAS AND OKLAHOMA.

NMZ530-152200-
/O.CON.KABQ.WI.Y.0023.000000T0000Z-110415T2200Z/
UNION COUNTY-
1122 AM MDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* LOCATION...UNION COUNTY IN NORTHEASTERN NEW MEXICO. THE
  STRONGEST WINDS WILL BE FOUND ALONG NEW MEXICOS EASTERN BORDER
  WITH TEXAS AND OKLAHOMA.

* WINDS...OUT OF THE NORTH AND NORTHWEST AT 25 TO 35 MPH WITH
  GUSTS TO 50 MPH UNTIL LATE AFTERNOON. THEN...SPEEDS WILL VARY
  FROM 15 TO 35 MPH THROUGH SUNSET.

* TIMING...THE STRONGEST WINDS WILL OCCUR UNTIL 2 PM...THEN SPEEDS
  WILL GRADUALLY WEAKEN. 

* VISIBILITY...LOCALLY REDUCED TO 2 MILES AT TIMES IN BLOWING
  DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT WEST TO EAST AND
  SOUTHWEST TO NORTHEAST ORIENTED ROADS...SUCH AS HIGHWAY 56 AND
  412 THROUGH EASTERN UNION COUNTY. BLOWING DUST WILL DROP
  VISIBILITY DOWNWIND OF PLOWED FIELDS AND IN OTHER DUST PRONE
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
919 
WWUS75 KABQ 152141
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT FRI APR 15 2011

NMZ530-152245-
/O.EXP.KABQ.WI.Y.0023.000000T0000Z-110415T2200Z/
UNION COUNTY-
341 PM MDT FRI APR 15 2011

...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON. 

WINDS HAVE DIMINISHED ACROSS NORTHEAST NEW MEXICO THEREFORE THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

44/24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:16 AM MDT, 55 minutes earlier.

Area forecast discussion, Apr 15, 3:16 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MDT FRI APR 15 2011

.DISCUSSION...STOUT UPPER LEVEL LOW HAS WRAPPED UP AND IS CHUGGING
TOWARD THE MISSOURI RIVER VALLEY...LEAVING BEHIND NORTHWEST FLOW
ALOFT IN NEW MEXICO. GRADIENT ALOFT IS SLOWLY STARTING TO
SLACKEN...AS IS THE SURFACE GRADIENT. NORTH NORTHWEST BREEZES AT
THE SURFACE HAVE STARTED TO COME DOWN WITHIN THE LAST COUPLE OF
HOURS...BUT STILL LOCALLY WINDY ALONG AND IMMEDIATELY DOWNWIND OF
THE CENTRAL HIGHLANDS AND RIDGES PER THE GUSTS TO 35 KT AT KCQC.
THE TREND OF LOWERING WINDS WILL CONTINUE INTO THE AFTERNOON...BUT
STILL SOME ADVISORY LEVEL WINDS ARE EXPECTED IN UNION COUNTY AND
PERHAPS WITHIN QUAY COUNTY ALONG THE TEXAS BORDER. WILL HOIST A
WIND ADVISORY THROUGH MID AFTERNOON FOR UNION COUNTY PLAINS...BUT
WILL LEAVE QUAY COUNTY OUT FOR NOW...GIVEN THE CONCENTRIC LOCATION
OF THE HIGHEST WINDS ALONG THE TEXAS BORDER. WINDS WILL CONTINUE
TO BE STRONG IN THE CENTRAL HIGHLANDS...BUT AM ANTICIPATING THESE
TO STAY BELOW ADVISORY CRITERIA FOR THE MOST PART...ESPECIALLY
INTO THE LATE MORNING AND AFTERNOON. TEMPERATURES WILL WARM UP
SOME IN THE WEST...WITH OVERALL TRENDS RUNNING NEAR TO SLIGHTLY
BELOW CLIMATOLOGY FOR MID APRIL. AIRMASS WILL REMAIN PARCHED AT
THE MID LEVELS...AND ONLY A FEW STRAY SCRAPS OF CIRRUS ARE
EXPECTED TODAY.

INTO TONIGHT AND SATURDAY THE NORTHWESTERLY FLOW ALOFT WILL RELAX
SOME MORE WITH INCREASING HEIGHTS AND CONSEQUENTLY WARMER
TEMPERATURES. BREEZES WILL BE LIGHT TO MODERATE AS ANOTHER WEAK
LEE SIDE SURFACE TROUGH DEVELOPS. BY SUNDAY THE FLOW ALOFT WILL
SHIFT MORE ZONAL WITH A COUPLE OF EMBEDDED PERTURBATIONS SLIDING
INTO COLORADO. SURFACE LOW WILL REPOSITION A TAD FARTHER SOUTH
WHERE A WEAK BACK DOOR FRONT WILL PUTTER AROUND IN THE
NORTHEASTERN PLAINS. MOST PRECIP WOULD STAY OROGRAPHICALLY FORCED
WITHIN COLORADO...BUT A QUICK SHOWER OR TWO COULD POTENTIALLY
DEVELOP IN THE NEW MEXICO SAN JUANS. ALSO...SUFFICIENT LAPSE RATES
AND MEAGER BOUNDARY LAYER MOISTURE INCREASES BEHIND THE
AFOREMENTIONED FRONT MAY SPARK A STRAY STORM IN THE
NORTHEAST...BUT NOT LIKELY. WHILE THE FLOW ALOFT WILL NOT BE
NOTABLY STRONGER ON SUNDAY...THE DEEPENING SURFACE LOW AND
INCREASED MIXING WILL INDUCE SOME BREEZY TO WINDY CONDITIONS OVER
MOST ZONES SUNDAY AFTERNOON.

INTO MONDAY THE FLOW TURNS MORE SOUTHWESTERLY WITH AN INCREASING
GRADIENT ALOFT IN RESPONSE TO A DEVELOPING UPPER LEVEL TROUGH
UPSTREAM. MEANWHILE THE SURFACE LOW WILL MIGRATE TOWARD THE
EASTERN COLORADO AND WESTERN KANSAS BORDER...DEEPENING TO NEARLY
986 MB PER THE GFS. AS MUCH AS IT PAINS ME TO WRITE IT...THIS
SCENARIO SHOULD CRANK WIND SPEEDS BACK UP...AND FORECASTED WIND
SPEEDS HAVE BEEN RAISED ACCORDINGLY INTO MONDAY AFTERNOON.
AVAILABLE MOISTURE AND DYNAMICS FOR PRECIPITATION WOULD STILL
PRIMARILY BE IN ARIZONA THROUGH MONDAY AFTERNOON...BUT WILL
GRADUALLY MAKE THEIR WAY INTO NORTHERN NEW MEXICO BY MONDAY NIGHT
AND TUESDAY AS THE TROUGH AXIS MOVES THROUGH.

THE PATTERN MIMICS THIS FAIRLY PROGRESSIVE REPETITION INTO MOST OF
NEXT WEEK WITH CONTINUED SHORT WAVE TROUGHS PROPAGATING OVER THE
NORTHERN ZONES OF NEW MEXICO. THIS WILL INHIBIT ANY SUBSTANTIAL
BOUNDARY LAYER MOISTURE INTRUSIONS FROM THE EAST...AND WILL KEEP
WINDS FROM EVER COMPLETELY SETTLING DOWN. PRECIPITATION WILL TEND
TO BE ISOLATED OVER THE NORTHERN TIER OF THE STATE. BY LATE IN THE
MODEL RUNS TOWARD SATURDAY THE 23RD...SOME EVIDENCE OF INCREASED
MOISTURE VIA RETURN FLOW AND A BACKDOOR FRONT ARE ADVERTISED...BUT
THIS PROGRESSIVE PATTERN WOULD SEEM TO POSE TOO MANY INHIBITIONS.
WILL HAVE TO STAY MINDFUL THOUGH THAT IT WILL BE LATE APRIL BY
THIS TIME...OVERDUE FOR A DRYLINE RETREAT WESTWARD.

52

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS ALL OF NEW MEXICO
THROUGH THE NEXT 24 HOURS. OF CONCERN WILL BE BREEZY CONDITIONS IN
NORTHWEST FLOW ESPECIALLY OVER THE CENTRAL MOUNTAIN CHAIN FROM
THIS MORNING THROUGH THIS AFTERNOON. WIND SPEEDS GENERALLY IN THE
15 TO 25 KT RANGE WITH GUSTS EXCEEDING 35 KTS AT TIMES. A
CONCENTRATED AREA OF STRONG WINDS CAN BE EXPECTED OVER THE FAR
NORTHEAST PLAINS BORDERING WEST TEXAS. WIND SPEEDS THERE WILL
INCREASE TO 30 TO 35 KTS WITH GUSTS TO 45 KTS BY MID MORNING AND
CONTINUE THROUGH MID AFTERNOON BEFORE DIMINISHING. WINDS IN ALL
AREAS WILL DIMINISH THIS EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW

&&

.FIRE WEATHER...RED FLAG WARNING WILL BE IN EFFECT FOR THE FAR
EAST AND NORTHEAST PLAINS FROM MID MORNING TO LATE AFTERNOON.

HAD A RATHER TOUGH CALL TO ISSUE OR NOT ISSUE A RED FLAG WARNING FOR
THE EAST TODAY. WE CERTAINLY AGREE WITH THE PREVIOUS SHIFT THAT
TEMPERATURES WILL BE COOLER ACROSS THE EAST TODAY...IN FACT SOME 5
TO 10 DEGREES BELOW NORMAL. SPC BACKED OFF ON THEIR CRITICAL AREA
AND LEFT A SEE TEXT BOX OVER THE FAR NORTHEAST PLAINS. GUIDANCE DOES
INDICATE A PERIOD OF ADVISORY LEVEL WINDS OVER UNION COUNTY
EXTENDING EAST INTO THE TEXAS PANHANDLE. THE STRONGER WINDS MAY ALSO
CLIP THE EASTERN SECTOR OF QUAY COUNTY AS WELL. THE COMBINATION OF
ADVISORY LEVEL WINDS AND VERY DRY HUMIDITIES WILL CREATE THREE TO
PERHAPS FIVE HOURS OF CRITICAL CONDITIONS FAVORING EASTERN PORTIONS
OF THE WARNED AREA. ANOTHER DECIDING FACTOR WAS THE RECENT LARGE
WILDFIRES IN THE UNION COUNTY/CLAYTON AREA. IT WILL NOT NOT TAKE
MUCH FOR A FIRE START TO BECOME A SERIOUS CONCERN GIVEN THE RECENT
STRETCH OF VERY DRY CONDITIONS. AIRED ON THE SIDE OF CAUTION BY
ISSUING THE RED FLAG WARNING FOR TODAY...EMPHASIZING THE EASTERN
TIER OF BOTH ZONES.

EXPECT WINDS TO DIMINISH LATER THIS AFTERNOON BUT ANOTHER NIGHT OF
POOR RECOVERIES ARE EXPECTED FOR MOST LOCALES. ON SATURDAY A LEE
SIDE SURFACE TROUGH WILL DEVELOP ACROSS THE EASTERN PLAINS WITH
BREEZY CONDITIONS REDEVELOPING ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. AN HOUR OR SO OF CRITICAL CONDITIONS MAY BE POSSIBLE
BUT NOT WARRANTING ANY HIGHLIGHTS ATTM.

THINGS GET A BIT MORE INTERESTING ON SUNDAY AS THE SURFACE PRESSURE
GRADIENT TIGHTENS ACROSS THE CENTRAL MOUNTAIN CHAIN AND POINTS EAST.
SEVERAL HOURS OF CRITICAL CONDITIONS LOOK POSSIBLE ESPECIALLY OVER
THE CENTRAL HIGHLANDS. DAY SHIFT MAY NEED TO CONSIDER A FIRE WEATHER
WATCH FOR SUNDAY.

CONDITIONS ARE LOOKING RATHER NASTY PER THE 15/00Z GFS FOR MONDAY.
FLOW ALOFT INCREASES ACROSS NEW MEXICO WITH STRONG JET MAX STREAMING
ACROSS AND PRESSURE FALLS AIDING IN A DEEPENING SURFACE LOW OVER
SOUTHEAST COLORADO/SOUTHWEST KANSAS. THIS PATTERN WILL PUT ALL OF
THE CENTRAL MOUNTAINS EAST TO THE TEXAS STATE LINE IN CRITICAL TO
POSSIBLY EXTREMELY CRITICAL CONDITIONS. CRITICAL CONDITIONS MAY ALSO
DEVELOP A BIT FURTHER WEST BUT AM STILL UNCERTAIN GIVEN POTENTIAL
FOR INCREASING MOISTURE. MONDAY WILL NEED TO BE FURTHER EVALUATED BY
FUTURE SHIFTS FOR ANY WATCHES THAT MAY BE NEEDED.

MEDIUM TO LONG RANGE OUTLOOK LOOKS MUCH THE SAME FOR NEW MEXICO AS
ZONAL TO NEAR ZONAL FLOW IS EXPECTED TO CONTINUE WITH PERIODIC
BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. BASED ON THE LATEST
GUIDANCE...WOULD FAVOR THE EAST FOR ANY CRITICAL CONDITIONS IF THEY
WERE TO OCCUR.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  29  71  36 /   0   0   0   0
DULCE...........................  61  21  64  27 /   0   0   0   0
CUBA............................  60  19  67  27 /   0   0   0   0
GALLUP..........................  61  21  69  32 /   0   0   0   0
EL MORRO........................  58  23  64  31 /   0   0   0   0
GRANTS..........................  61  19  71  28 /   0   0   0   0
QUEMADO.........................  63  23  71  33 /   0   0   0   0
GLENWOOD........................  75  33  81  40 /   0   0   0   0
CHAMA...........................  56  18  59  26 /   0   0   0   5
LOS ALAMOS......................  59  29  70  38 /   0   0   0   0
PECOS...........................  59  27  67  35 /   0   0   0   0
CERRO/QUESTA....................  56  19  63  27 /   0   0   0   0
RED RIVER.......................  49  16  54  23 /   0   0   5   5
ANGEL FIRE......................  52  18  58  25 /   0   0   0   5
TAOS............................  59  21  66  29 /   0   0   0   0
MORA............................  56  26  64  35 /   0   0   0   0
ESPANOLA........................  66  25  75  32 /   0   0   0   0
SANTA FE........................  62  29  71  37 /   0   0   0   0
SANTA FE AIRPORT................  64  30  73  39 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  65  38  74  45 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  67  41  76  48 /   0   0   0   0
ALBUQUERQUE VALLEY..............  69  35  78  42 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  69  38  77  44 /   0   0   0   0
LOS LUNAS.......................  71  34  79  40 /   0   0   0   0
RIO RANCHO......................  67  39  76  48 /   0   0   0   0
SOCORRO.........................  73  39  81  49 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  63  32  73  39 /   0   0   0   0
TIJERAS.........................  66  37  75  42 /   0   0   0   0
MORIARTY/ESTANCIA...............  64  29  73  34 /   0   0   0   0
CLINES CORNERS..................  60  32  70  41 /   0   0   0   0
GRAN QUIVIRA....................  66  36  73  41 /   0   0   0   0
CARRIZOZO.......................  70  35  75  43 /   0   0   0   0
RUIDOSO.........................  62  41  67  46 /   0   0   0   0
CAPULIN.........................  55  24  68  32 /   0   0   0   0
RATON...........................  62  25  71  33 /   0   0   0   0
SPRINGER........................  64  29  72  38 /   0   0   0   0
LAS VEGAS.......................  61  27  68  37 /   0   0   0   0
CLAYTON.........................  58  29  71  41 /   0   0   0   0
ROY.............................  62  34  72  43 /   0   0   0   0
CONCHAS.........................  69  35  79  46 /   0   0   0   0
SANTA ROSA......................  72  36  78  45 /   0   0   0   0
TUCUMCARI.......................  69  32  79  42 /   0   0   0   0
CLOVIS..........................  66  32  74  43 /   0   0   0   0
PORTALES........................  68  31  76  42 /   0   0   0   0
FORT SUMNER.....................  72  35  78  44 /   0   0   0   0
ROSWELL.........................  75  39  81  46 /   0   0   0   0
PICACHO.........................  74  37  79  45 /   0   0   0   0
ELK.............................  71  33  76  40 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ104-108.

WIND ADVISORY FROM 6 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ530.

&&

52/17
Hazardous weather outlook, Apr 14, 5:39 AM MDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT THU APR 14 2011

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO VERY STRONG WEST NORTHWEST WINDS WILL DEVELOP OVER MUCH
OF NEW MEXICO TODAY. THE STRONGEST WINDS ARE EXPECTED ALONG AND
IMMEDIATELY DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN OF THE STATE
WHERE SOME OCCASIONAL GUSTS TO 60 AND 65 MPH WILL BE POSSIBLE.

IN ADDITION TO THE STRONG WINDS...VERY LOW RELATIVE HUMIDITY IS
EXPECTED TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER MOST OF
THE STATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS EXCEEDING 50 MPH
OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE AT
1.888.386.7637. YOU CAN ALSO SUBMIT REPORTS OF HAZARDOUS WINDS TO
THE ALBUQUERQUE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/ABQ.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:49 AM MDTRed Flag WarningABQHarding, San Miguel, Union11 hr
Apr 15, 3:57 PM MDTFire Weather WatchABQ14 hr

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.